Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 116, NWS Tulsa, OK

October 6, 2019Delaware County, Mayes County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Oct 6, 2019, 6:17 AM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2019, 6:17 AM CDT (11:17 UTC)
Expired
Oct 6, 2019, 9:15 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Delaware County, OK, Mayes County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WGUS54 KTSA 061117
FFWTSA
OKC041-097-061415-
/O.NEW.KTSA.FF.W.0116.191006T1117Z-191006T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
617 AM CDT Sun Oct 6 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Delaware County in northeastern Oklahoma...
  Northeastern Mayes County in northeastern Oklahoma...

* Until 915 AM CDT.

* At 616 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 1 to 3 inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Jay...                            Salina...
  Langley...                        Colcord...
  Adair...                          Spavinaw...
  Disney...                         Pensacola...
  Hoot Owl...                       Cherokee State Park...
  Spavinaw State Park...            Chloeta...
  Maysville...                      Sportsmen Acres Community...
  Strang...                         Lake Eucha State Park...
  Snowdale State Park...            Disney Little Blue State Park...
  Zena...                           

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

This includes Interstate 44 near mile marker 272.
 
LAT...LON 3621 9457 3624 9528 3651 9528 3651 9462

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 6:11 AM CDT, 6 minutes earlier.

Area forecast discussion, Oct 6, 6:11 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
611 AM CDT Sun Oct 6 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and embedded thunderstorms will continue along/north of
US 412 for a few more hours, with an overall southward shift
through the morning. MVFR to IFR conditions likely to accompany
storms. Additional showers and storms will develop through the
afternoon as a cold front presently near I-40 begins to surge
south, with most favored area for storms trending into SE OK.
Period of gusty north winds this afternoon and evening with winds
decreasing and flight conditions improving.

&&

.PREV DISCUSSION... /Issued 257 AM CDT Sun Oct 6 2019/

DISCUSSION...
Clusters of storms are currently ongoing across northeast OK into
northwest AR, along/north of an elevated front within a zone of
rather impressive isentropic lift. Pockets of heavy rain can be
expected into the morning hours, and a few of the stronger storms
may produce some small hail. The better chances for storms will
shift farther south this afternoon as the cold front surges
southeast. Expect a large range in temperatures today, with highs
holding in the 60s across northeast OK to readings pushing 90 near
the Red River.

Partial clearing will allow temperatures to fall into the 40s
across much of the area by Monday morning, with some upper 30s
possible in northwest AR Tuesday morning as the surface high
settles over the region.

ECMWF/GFS remain in reasonable agreement bringing a strong cold
front through the area Thursday night into Friday (with the GFS
being just a bit faster). Shower and thunderstorm chances will be
on the increase during this period, with a good shot of colder air
Friday and into the weekend. Expect some lows in the 30s by
Saturday morning, especially in the valleys areas of northwest AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  46  72  47 /  60  20   0   0
FSM   79  53  75  48 /  70  60   0   0
MLC   76  52  73  46 /  60  50   0   0
BVO   65  43  71  40 /  50  10   0   0
FYV   67  46  68  39 /  70  50   0   0
BYV   64  46  70  45 /  80  50   0   0
MKO   70  49  71  45 /  60  30   0   0
MIO   64  44  70  43 /  60  20   0   0
F10   67  49  72  46 /  60  30   0   0
HHW   88  56  74  48 /  70  70  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Oct 6, 4:52 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CDT Sun Oct 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CDT Sun Oct 6 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers with embedded thunderstorms will continue
through the morning across northeast Oklahoma and northwest
Arkansas. The severe weather threat with these storms remains very
low, however areas of heavy rainfall are likely as some training
of cells is likely.

During the afternoon, a cold front currently located over east
central Oklahoma and west central Arkansas will begin to push
south. Additional storms are expected along the front this
afternoon, with a limited threat of large hail and damaging wind
gusts, along with locally heavy rainfall. Rain and thunderstorms
will diminish tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Quiet weather with seasonable temperatures is expected early in
the week. Another strong cold front will lead to the next chance of
thunderstorms and heavy rainfall by the latter half of next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 6, 12:31 AM CDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1231 AM CDT Sun Oct 6 2019

ARZ001-002-010-011-060615-
Carroll AR-Madison AR-Benton AR-Washington AR-
1231 AM CDT Sun Oct 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENTON...
NORTHWESTERN MADISON...WEST CENTRAL CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 115 AM CDT...

At 1231 AM CDT, a strong thunderstorm was located over Cave Springs,
moving east at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Huntsville...                     Lowell...
Tontitown...                      Bethel Heights...
Cave Springs...                   Highfill...
Hindsville...                     Northwest Arkansas Regional Air...
Forum...                          Hobbs State Park...
Clifty...                         Withrow Springs State Park...
War Eagle...                      Johnson...
Elm Springs...                    Goshen...

This includes Interstate 49 between mile markers 68 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3615 9434 3634 9431 3634 9365 3601 9369
TIME...MOT...LOC 0531Z 278DEG 30KT 3624 9424
Special weather statement, Oct 6, 2:00 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 AM CDT Sun Oct 6 2019

ARZ002-011-060745-
Carroll AR-Madison AR-
200 AM CDT Sun Oct 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 245 AM CDT...

At 200 AM CDT, a strong thunderstorm was located 4 miles south of
Marble, moving northeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Huntsville...                     Osage...
Rudd...                           Kingston...
Rule...                           Marble...
Dryfork...                        Metalton...
Delmar...                         Connor...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3612 9348 3608 9348 3608 9345 3601 9345
      3595 9363 3611 9374 3633 9338 3621 9330
      3612 9330
TIME...MOT...LOC 0700Z 240DEG 23KT 3607 9360

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:42 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes48 min
Oct 5, 9:50 PM CDTSpecial Weather StatementTSARogers40 min
Oct 5, 10:28 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee34 min
Oct 6, 3:57 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more3 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSAAdair, Delaware33 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware46 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSACherokee55 hr
Oct 6, 8:13 AM CDTRiver Flood AdvisoryTSACherokee, Delaware7 hr
Oct 6, 9:13 AM CDTAreal Flood WarningTSADelaware, Mayes12 hr
Oct 6, 1:53 PM CDTRiver Flood WarningTSACherokee, Delaware18 hr
Oct 6, 2:21 PM CDTSpecial Weather StatementTSAHaskell39 min
Oct 6, 2:33 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah57 min
Oct 6, 3:02 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah58 min
Oct 6, 3:25 PM CDTSpecial Weather StatementTSAMuskogee50 min
Oct 6, 3:29 PM CDTSpecial Weather StatementTSASequoyah46 min
Oct 6, 3:50 PM CDTSpecial Weather StatementTSALatimer40 min
Oct 6, 3:55 PM CDTSevere Thunderstorm WarningTSALeFlore65 min
Oct 6, 4:30 PM CDTSpecial Weather StatementTSALeFlore45 min
Oct 6, 4:53 PM CDTSpecial Weather StatementTSAPushmataha52 min
Oct 6, 5:40 PM CDTSpecial Weather StatementTSALeFlore35 min

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.